Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 14, NWS Wilmington, NC

April 28, 2014Bladen County, Columbus County, Pender County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 28, 2014, 8:22 PM EDT for Bladen County, Columbus County, Pender County, North Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2014, 8:22 PM EDT (00:22 UTC)
Expired
Apr 28, 2014, 9:15 PM EDT
In force
53 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Columbus County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 71 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 8:30 PM EDTHAIL 14 Sse Elizabethtown, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
889 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WUUS52 KILM 290022
SVRILM
NCC017-047-141-290115-
/O.NEW.KILM.SV.W.0014.140429T0022Z-140429T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
822 PM EDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
  BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  NORTHEASTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 915 PM EDT

* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF LAGOON TO
  ELIZABETHTOWN...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   ELKTON...
   LAGOON...
   COUNCIL...
   ROWAN...
   ROOKS...
   POINT CASWELL...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3475 7838 3470 7836 3467 7832 3460 7830
      3457 7825 3467 7816 3455 7787 3426 7830
      3456 7879 3480 7846
TIME...MOT...LOC 0022Z 298DEG 20KT 3467 7842 3455 7859

$$

BACON
2 follow-up statements
212 
WWUS52 KILM 290047
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
847 PM EDT MON APR 28 2014

NCC017-047-141-290115-
/O.CON.KILM.SV.W.0014.000000T0000Z-140429T0115Z/
COLUMBUS NC-BLADEN NC-PENDER NC-
847 PM EDT MON APR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHWESTERN PENDER...SOUTHEASTERN BLADEN AND EAST CENTRAL
COLUMBUS COUNTIES...

AT 844 PM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LAGOON TO EMERSON...OR ALONG A LINE EXTENDING FROM 14 MILES EAST OF
ELIZABETHTOWN TO 11 MILES SOUTHEAST OF ELIZABETHTOWN...MOVING 
SOUTHEAST AT 25 MPH. THIS STORM HAS LEAD TO WIDESPREAD REPORTS OF 
GOLF BALL SIZE HAIL. THE STORM IS SLIGHTLY WEAKER NOW AND SO QUARTER 
SIZED HAIL IS EXPECTED.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARVERS...COUNCIL...ROWAN...KELLY...POINT CASWELL...ROOKS...THE
BOROUGH...MONTAGUE...FREEMAN...CURRIE...RIEGELWOOD...DELCO...ATKINSON
AND EAST ARCADIA

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3467 7832 3462 7831 3459 7829 3457 7825
      3457 7823 3446 7801 3426 7830 3447 7864
      3470 7836
TIME...MOT...LOC 0047Z 298DEG 20KT 3459 7835 3447 7852

$$

BACON
712 
WWUS52 KILM 290112
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
912 PM EDT MON APR 28 2014

NCC017-047-141-290122-
/O.EXP.KILM.SV.W.0014.000000T0000Z-140429T0115Z/
COLUMBUS NC-BLADEN NC-PENDER NC-
912 PM EDT MON APR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PENDER...
SOUTHEASTERN BLADEN AND EAST CENTRAL COLUMBUS COUNTIES WILL EXPIRE AT
915 PM EDT...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3467 7832 3462 7831 3459 7829 3457 7825
      3457 7823 3446 7801 3426 7830 3447 7864
      3470 7836
TIME...MOT...LOC 0112Z 298DEG 20KT 3452 7820 3440 7837

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 8:13 PM EDT, 9 minutes earlier.

Area forecast discussion, Apr 28, 8:13 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
813 PM EDT MON APR 28 2014

.SYNOPSIS...
UNSETTLED WEATHER WILL PERSIST OVER THE NEXT COUPLE OF DAYS. SHOWERS
AND THUNDERSTORMS ARE EXPECTED INCREASE IN COVERAGE THROUGH
WEDNESDAY AS A TROUGH OF LOW PRESSURE APPROACHES FROM THE WEST.
ANOTHER QUICK ROUND OF RAIN IS POSSIBLE LATE FRIDAY AND SATURDAY
BEFORE CONDITIONS DRY OUT INTO NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 645 PM MONDAY...A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS
DEVELOPED ALONG A STATIONARY FRONT ACROSS SOUTHERN NORTH CAROLINA
A FEW HOURS AGO. SUBJECTIVE SURFACE ANALYSIS SHOWED SIGNIFICANT
BACKING OF THE LOW- LEVEL WIND ACROSS THE COASTAL PLAIN OF NC
WHILE MODIFIED 18Z MODEL SOUNDINGS INDICATED CAPE AS HIGH AS 2700
J/KG EARLIER. MULTI CELL STORMS DEVELOPED BUT DID NOT DISPLAY
SIGNIFICANT DEVIANT MOTION AS THEY MIGHT HAVE HAD SUPER CELLS
DEVELOPED. STILL... HIGH REFLECTIVITY CORES REACHED INTO COLD
ENOUGH LAYERS OF THE ATMOSPHERE TO LEAD US TO BELIEVE LARGE HAIL
WAS A SIGNIFICANT THREAT. IF YOU OBSERVED HAIL OR WIND DAMAGE
ACROSS ROBESON OR BLADEN COUNTIES THIS EVENING PLEASE LET US KNOW!

THE FRONT SHOULD REMAIN NEARLY STATIONARY ACROSS SOUTHERN NORTH
CAROLINA THIS EVENING...MAINLY JUST NORTH OF LUMBERTON AND
ELIZABETHTOWN ARCING NORTHEASTWARD TOWARD NEW BERN ALONG THE COAST.
THIS WILL LEAVE OUR FORECAST AREA IN A WARM AND HUMID TROPICAL
AIRMASS WITH DEWPOINTS AND LOW TEMPERATURES FORECAST TO BE IN THE
UPPER 60S. THE 500 MB RIDGE AXIS THAT HAS HELPED TO SUPPRESS
PRECIPITATION OVER THE PAST FEW HOURS WILL FINALLY PUSH OFFSHORE
LATE TONIGHT...AND THERE IS THE POTENTIAL FOR A REDEVELOPMENT OF AT
LEAST ISOLATED SHOWERS/T-STORMS JUST BEFORE DAYBREAK AS WIND VECTORS
BECOME DIFLUENT ALOFT AND THE 850 MB WIND BACKS AND STRENGTHENS.
PREVIOUS DISCUSSION FROM 230 PM FOLLOWS...

INCREASINGLY WARM AND MORE UNSTABLE AIR MASS WITH TEMPS INTO THE 80S
MOST PLACES. MODELS STILL SHOW MID TO UPPER RIDGE LINED UP THE
SOUTHEAST COAST WHICH SHOULD HELP TO INHIBIT SOME OF THE STRONGEST
CONVECTION RUNNING SOUTH...BUT AS TEMPS WARMED INTO THE 80S AND
DEWPOINTS INTO THE MID 60S CLOSER TO 70 OVER SOUTH CAROLINA. HRRR
AND RUC SHOWING BEST CAPE LINED UP INLAND FROM SOUTH TO NORTH TOWARD
DARLINGTON AND MARLBORO...BUT MAIN FOCUS OF STRONGER CONVECTION WILL
BE ALONG THE LINGERING FRONTAL BOUNDARY JUST TO THE NORTH OF LOCAL
FORECAST AREA. EXPECT SCT CONVECTION OVER THE AREA WITH MAIN FOCUS
ALONG SEA BREEZE CONVERGENT BOUNDARY AND RUNNING ALONG LINGERING
FRONTAL BOUNDARY. JUST NORTH OF BOUNDARY STILL SEEING TEMPS NOT EVEN
REACHING 70 WITH COOLER AIR WEDGED IN.

BEST HELICITY WILL RUN ALONG WARM FRONT WITH VALUES ABOVE 200 JUST
TO NORTH. OVERALL SHOULD BE RATHER FINE BOUNDARY OF STRONGEST STORMS
AS FORCING REMAINS WEAKER FARTHER SOUTH DUE TO INCREASED SUBSIDENCE
WITH MID TO UPPER RIDGE OVER THE SOUTHEAST COAST. OVERALL THREAT OF
HAIL AND STRONG WINDS WITH ANY STORMS THAT MAY REACH INTO OUR
NORTHERN TIER COUNTIES. THE STEERING FLOW WILL PUSH ANY SHWRS/TSTMS
THAT DEVELOP TOWARD THE COAST BUT THE MORE STABILIZED AIR BEHIND SEA
BREEZE SHOULD KEEP THE IMMEDIATE COAST FREE OF STORMS. KEPT POPS
VERY CLOSE TO PREVIOUS FORECAST WITH ONLY MINOR ADJUSTMENTS AND WILL
UPDATE AS NEEDED ONCE CONVECTION FLARES. SHOULD SEE A FAIR AMOUNT OF
CLOUDS AS CONVECTIVE DEBRIS CLOUDS WILL BE STEERED EAST MIXED WITH
CU FIELD ACROSS THE AREA.

THE STALLED BOUNDARY WILL BEGIN TO LIFT NORTH THROUGH TONIGHT AND
EXPECT LOCALIZED CONVECTION TO SHUT DOWN AS HEATING OF THE DAY CUTS
OFF AFTER SUNSET. THEREFORE WILL TAPER OFF POPS AFTER SUNSET LEAVING
BEST CHC TO THE NORTH ALONG BOUNDARY. SHOULD BE A RELATIVELY QUIET
NIGHT WITH LOWS WELL ABOVE CLIMO...RUNNING IN THE MID 60S IN A WARM
AND HUMID AIRMASS.

&&

.SHORT TERM /6 AM TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM MONDAY...ATTENTION THROUGHOUT THE ENTIRE FORECAST
PERIOD WILL FOCUS ON UNSETTLED WEATHER...INCLUDING THE THREAT FOR
SEVERE WEATHER JUST AHEAD OF AN APPROACHING COLD FRONT. LATEST
GUIDANCE CONTINUES TO ILLUSTRATE A LONGWAVE TROUGH ACROSS THE
CONUS WITH A PERSISTENT UPPER LEVEL LOW WHICH WILL SLOWLY PROGRESS
ACROSS THE MIDWEST OVER THE NEXT COUPLE OF DAYS. WARM TEMPERATURES
AND SOUTHWEST FLOW WILL ALLOW FOR A MOISTURE-RICH ATMOSPHERE...AS
DEWPOINTS ARE WELL IN THE 60S...TO REMAIN IN PLACE WITH HIGHS ON
TUESDAY IN THE LOWER 80S ACROSS THE ENTIRE FORECAST AREA. SHOWERS
AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY ON TUESDAY WHICH
IS IN GOOD AGREEMENT AS OUR AREA IS INCLUDED IN SPC'S SLIGHT RISK.
INTO WEDNESDAY...CONDITIONS WILL CONTINUE TO PROGRESS IN
INCREASE...AS IT LOOKS THE BETTER INSTABILITY AND LIFT WILL MOVE
INTO THE CENTRAL SC/NC/VA AREA...WITH A HEIGHTENED POSSIBILITY OF
SEVERE ESPECIALLY IN OUR WESTERN ZONES. DIFFICULTY WILL BE TIMING
AS MODELS HAVE EVER SO SLIGHTLY SLOWED DOWN THE PROGRESSION OF THE
SYSTEM IN PAST RUNS. HOWEVER...OVERALL ANTICIPATE MAIN THREAT TO
OCCUR WEDNESDAY THROUGHOUT THE DAY WITH AMPLE DIURNAL HEATING WITH
HIGHS ON WEDNESDAY AGAIN IN THE 80S...INTO EARLY THURSDAY MORNING.
WILL ALSO TAKE INTO ACCOUNT THE INTERACTION OF THE SEA BREEZE AS
WELL ON BOTH DAYS AND ANY OTHER WANDERING BOUNDARIES ABOUT THE
AREA. THE PRIMARY THREATS WILL BE HAIL AND DAMAGING WINDS...ALONG
WITH THE POSSIBILITY OF TORNADOES.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 300 PM MONDAY...THURSDAY MAY BE RATHER ACTIVE. THE UPPER RIDGE
AXIS WILL BE OFFSHORE ALLOWING FOR DEEP SWRLY FLOW. SURFACE BOUNDARY
AND UPPER LEVEL VORT MAXES MAY SPONSOR DEEP ENOUGH LIFT FOR FAIRLY
WIDESPREAD CONVECTION. WIND FIELDS MAY BE STRONG ENOUGH FOR STORM
ORGANIZATION WITH DAMAGING WIND AND/OR HAIL. MORE QUESTIONABLE
WHETHER OR NOT INSTABILITY MANAGES TO DEVELOP HOWEVER. BOUNDARY
PUSHES OFFSHORE THURSDAY NIGHT WHICH  MAY ALLOW FOR A COOLER AND
DRIER FRIDAY. TRAILING UPPER ENERGY ON SATURDAY BUT TOUGH CALL AS TO
WHETHER OR NOT ENOUGH MOISTURE AROUND FOR MEANINGFUL RAIN CHANCES.
DRY WNW FLOW FOR SUNDAY AND MONDAY.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 00Z...SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVG E-NE
ALONG AND NE OF A N MOVG BOUNDARY ALONG A KLBT/KILM LINE. THE
BOUNDARY IS SHIFTING SLOWLY TO THE NORTH. VCTS COULD BE REPORTED
AT KLBT EARLY THIS EVENING BUT FEEL ANY TS WILL BE N-NE OF THE
TERMINAL. AN ISOLATED SHOWER COULD OCCUR AT KILM EARLY THIS
EVENING BUT MOST SHOULD REMAIN N OF THE TERMINAL. CONVECTION
SHOULD END LATER THIS EVENING. SHOWERS COULD AGAIN DEVELOP AND
MOVE W-N OF KFLO/KLBT BY THE PRE-DAWN HOURS.

MOS GUIDANCE FOR SUB VFR CONDITIONS OVERNIGHT IS NOT CONSISTENT...
BUT GENERALLY SUGGEST IFR WILL BECOME POSSIBLE BY 04Z AT THE COASTAL
/KLBT TERMINALS... AND A FEW HOURS LATER AT KFLO. CIGS WOULD LIFT
TO MVFR AT THE COASTAL TERMINALS AFTER 07-08Z WITH IFR MORE LIKELY
AT KFLO/KLBT THROUGH 12Z. CONFIDENCE OF TIMING IS IS LOW AS
GUIDANCE SUGGEST CIGS WILL BE MORE TEMPO THAN PERSISTENT.

FLIGHT CONDITIONS IMPROVING TO VFR BY MID-LATE MORNING. WILL
INDICATE MORNING VCSH WITH VCTS DEVELOPING BY AFTERNOON. WINDS
SHOULD BE S GUSTING TO AROUND 20 KTS.

EXTENDED OUTLOOK...SCATTERED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS POSSIBLE THROUGH THURSDAY. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 645 PM MONDAY...BASED ON OBSERVATIONS AND THE 18Z MODELS I
HAVE INCREASED WIND SPEEDS THROUGH THE NIGHT BY A FEW KNOTS...WITH
10-15 KNOTS EXPECTED FOR MOST AREAS THROUGH THE NIGHT. THAT SHOULD
SUPPORT 2 FOOT SEAS BUILDING THROUGH 3 FEET OVERNIGHT. A CLUSTER OF
STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHEASTERN NC SHOULD LARGELY
MISS THE COASTAL WATERS...BUT THERE IS A POTENTIAL FOR ISOLATED
SHOWERS OR T-STORMS THIS EVENING...THEN PERHAPS REDEVELOPING VERY
LATE TONIGHT. PREVIOUS DISCUSSION FROM 230 PM FOLLOWS...

QUIET MARINE CONDITIONS OVERALL THROUGH THIS AFTERNOON. HIGH
PRESSURE REMAINS OVER THE AREA WITH LINGERING BOUNDARY LIFTING NORTH
OF THE THE WATERS. GRADIENT REMAINS LIGHT WITH SOUTH TO SOUTHEAST
FLOW REMAINING UNDER 10 KT THROUGH THE MORNING HOURS WITH SEAS 2 FT
OR LESS. MAY SEE A FEW LINGERING SHOWERS MAKE IT OVER THE WATERS
JUST ALONG NORTHERN PORTION OF LOCAL WATERS.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM MONDAY...EXPECT SOUTH- SOUTHWEST FLOW TO PERSIST
THROUGH THE FORECAST PERIOD WITH INCREASING WINDS WEDNESDAY INTO
WEDNESDAY EVENING WHERE WINDS WILL INCREASE TO AROUND 20 TO 25
KTS...WHILE THE REMAINDER OF THE PERIOD ANTICIPATE 15 TO 20 KTS
WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE. AS
FOR SEAS...2 TO 4 FT WITH 5 FT POSSIBLE. COULD SEE 6 TO 7 FT
POSSIBLE IN THE OUTER WATERS WEDNESDAY INTO THURSDAY MORNING.
ANTICIPATE CONDITIONS WILL WARRANT A SMALL CRAFT ADVISORY
WEDNESDAY EVENING.

LONG TERM /THURSDAY THROUGH FRIDAY/...
AS OF 300 PM MONDAY...PREFRONTAL FLOW REGIME ON THURSDAY PROBABLY
STRONG ENOUGH TO WARRANT A SMALL CRAFT ADVISORY. A WINDSHIFT TO A
MORE OFFSHORE DIRECTION THURSDAY NIGHT INTO FRIDAY PAIRED WITH A
DOWNWARD TREND IN THE WIND SPEED WILL ALLOW ADVISORY TO BE DROPPED.
OFFSHORE WINDS AND FAIRLY SEASONABLE SEAS CONTINUES INTO SATURDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ107.

MARINE...NONE.

&&

SYNOPSIS...SGL
NEAR TERM...RGZ
SHORT TERM...SGL
LONG TERM...MBB
AVIATION...MRR
Hazardous weather outlook, Apr 28, 4:02 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
402 PM EDT MON APR 28 2014

NCZ107-292015-
INLAND NEW HANOVER-
402 PM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

MINOR COASTAL FLOODING MAY OCCUR ALONG THE CAPE FEAR RIVER AT
DOWNTOWN WILMINGTON THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MINOR COASTAL FLOODING MAY OCCUR ALONG THE CAPE FEAR RIVER AT
DOWNTOWN WILMINGTON TUESDAY EVENING AND WEDNESDAY EVENING.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-292015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
402 PM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-292015-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
402 PM EDT MON APR 28 2014

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM TUESDAY MORNING
THROUGH LATE TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-292015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
402 PM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT CONDITIONS ARE LIKELY LATE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 28, 5:25 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
525 PM EDT MON APR 28 2014

NCZ096-282200-
BLADEN-
525 PM EDT MON APR 28 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS CENTRAL BLADEN COUNTY
THROUGH 600 PM EDT...

AT 525 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ELIZABETHTOWN...MOVING EAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LAGOON...RUSKIN AND
WHITE LAKE.

HAZARDS INCLUDE...
PEA TO PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3470 7836 3470 7835 3467 7832 3465 7832
      3465 7831 3460 7830 3458 7826 3456 7825
      3455 7865 3473 7875 3474 7838
TIME...MOT...LOC 2125Z 265DEG 22KT 3465 7862

BACON
Special weather statement, Apr 28, 6:54 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
654 PM EDT MON APR 28 2014

NCZ105-290000-
INLAND PENDER-
654 PM EDT MON APR 28 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS PENDER COUNTY THROUGH 800
PM EDT...

AT 655 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF PENDERLEA...OR ABOUT 18 MILES NORTHWEST OF BURGAW...MOVING
EAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...MURRAY TOWN...PENDERLEA...
VAN EDEN...WHITE STOCKING...WILLARD AND WATHA.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3472 7799 3472 7795 3473 7794 3472 7779
      3450 7782 3457 7824 3458 7824 3467 7817
      3471 7812 3473 7811 3474 7801
TIME...MOT...LOC 2255Z 276DEG 16KT 3466 7818

BACON
Special weather statement, Apr 28, 6:59 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
659 PM EDT MON APR 28 2014

NCZ087-096-282330-
BLADEN-ROBESON-
659 PM EDT MON APR 28 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 730 PM EDT...

AT 700 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
REX...OR ABOUT 9 MILES EAST OF RED SPRINGS...MOVING EAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE AMMON...DUART...JEROME...REX...ST.
PAULS...TOBERMORY...TOLARSVILLE...LUMBER BRIDGE...PARKTON AND
RENNERT.

HAZARDS INCLUDE...
PEA SIZED HAIL.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3490 7893 3489 7892 3486 7892 3484 7890
      3485 7882 3485 7858 3476 7857 3475 7907
      3489 7913 3496 7903
TIME...MOT...LOC 2300Z 248DEG 18KT 3487 7900

BACON
Local storm report, Apr 28, 8:08 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
808 PM EDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             ELIZABETHTOWN           34.62N  78.61W
04/28/2014  M1.75 INCH       BLADEN             NC   EMERGENCY MNGR

&&

EVENT NUMBER ILM1400160

TRA
Local storm report, Apr 28, 8:12 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
812 PM EDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             ELIZABETHTOWN           34.62N  78.61W
04/28/2014  E1.75 INCH       BLADEN             NC   PUBLIC

&&

EVENT NUMBER ILM1400161

TRA
Local storm report, Apr 28, 8:19 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
819 PM EDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             5 NNE DUBLIN            34.73N  78.70W
04/28/2014  E1.75 INCH       BLADEN             NC   PUBLIC

&&

EVENT NUMBER ILM1400162

ROSS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:36 PM EDTSmall Craft AdvisoryILM55 hr
Apr 29, 4:37 PM EDTSpecial Weather StatementILMRobeson53 min
Apr 29, 5:09 PM EDTSpecial Weather StatementILMRobeson66 min
Apr 29, 5:59 PM EDTSpecial Weather StatementILMRobeson61 min
Apr 29, 6:45 PM EDTCoastal Flood AdvisoryILMNew Hanover5 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.